GET THE APP

Transaminitis with the use of HAART
..

Journal of Clinical Case Reports

ISSN: 2165-7920

Open Access

Transaminitis with the use of HAART


3rd Global Experts Meeting on Medical Case Reports

May 09-10, 2016 New Orleans, USA

Reena Bansal, Kshitij Thakur and Alok Surana

Crozer Chester Medical Centre, USA

Scientific Tracks Abstracts: J Clin Case Rep

Abstract :

Background: Atazanavir (ATV) is a protease inhibitor, which is an important component of the Anti-Retroviral Therapy (ART) for HIV. All ARTs have the potential side effect of deranged liver functions. But do we remember this while working up a patient for transaminitis? We report this case to remind physicians about this adverse effect of atazanavir. Methods: A 59 year old gentleman with past medical history of HIV on atazanavir, ritonavir, lamivudine/zidovudine combination and tenofovir, presented with nausea, vomiting, diarrhea and fatigue. He has had multiple admissions in the past for unrelated complaints, but has always had hepatitis work up done due to the abnormal LFTs. He has been on ARTs for 19 years and has been admitted to the hospital 8 times in this period, each time with deranged LFTs and each time ended up having a hepatitis panel checked. Results: The patient has a viral gastroenteritis, which resolved spontaneously with supportive treatment. However, the patient continued to have high indirect bilirubin due to use of atazanavir. Patient├ó┬?┬?s Highly Active Anti-Retroviral Therapy (HAART) regimen was therefore changed, leading to a slow improvement in bilirubin levels. Conclusion: Hyperbilirubinemia is a common side effect of atazanavir. There is no recommendation to stop ATV for up to grade III hyperbilirubinemia (serum bilirubin>2.5 with raised alkaline phosphatase and hospitalization due to drug induced liver injury), but cases need to be individualized. However, grade IV hyperbilirubinemia (grade III along with either prolonged jaundice for 3 months or more, signs of hepatic decompensation or other organ failure related to liver injury) is rarely found. The predictive value of ATV related hyperbilirubinemia needs to be further investigated.

Biography :

Reena Bansal has completed her MBBS from Mysore Medical College and Research Institute in the year 2008 and Masters from Rajiv Gandhi University of Health Sciences in the year 2011. She is currently associated as Resident Physician with Crozer Chester Medical Center since 2014.

Email: drreenabansal@gmail.com

50+ Million Readerbase

Recommended Conferences

Journal Highlights

Google Scholar citation report
Citations: 1180

Journal of Clinical Case Reports received 1180 citations as per Google Scholar report

Journal of Clinical Case Reports peer review process verified at publons

Indexed In

 
arrow_upward arrow_upward